I'll be honest. I crave carbs. I crave them 24 hours a day. Why you may ask? Well, I'm trying to figure that out. Do I have a sugar addiction? Is it because of the medicine I take? Do I just let my cravings control my mind and body? I have so many things rolling around in my head about this topic. I've given up Fast Food on the most part, but can I give up the carbs and the sugary substances will be the next question.
When did the issues with sugar and carbs start? I was very young. I don't even remember how young. But I do know it's causing me problems. I'm trying to get healthier, and in the process, learn how to control my cravings.
One issue was the medicine I was taking for my Type 2 Diabetes. It's called Avandamet, which is the combination of two drugs, Avandia and Metformin. Well, many studies have been done on Avandia, and basically how it kills people.
Here is the information on Avandia (It redirects to the actual drug name instead of brand name): http://en.wikipedia.org/wiki/Avandia
Now, when you get to about the middle of the page, it starts talking about the drugs links to heart disease and other issues.
Other issues caused by this drug are craving Carbohydrates and severe weight gain.
Here is the information on Metformin: http://en.wikipedia.org/wiki/Metformin
Most of the side effects of Metformin include Diarrhea and digestion issues. I suffer from a lot of that, but most of the drugs I am on have those side effects. (Yeah, me!!!)
For me, the main issue is the Avandia. On the Avandia, I craved carbs constantly. With in the first year and a half of being on the drug, I gained 30 pounds. This was very upsetting, because in the previous year before Avandia, I had lost weight and gotten it down to 140 pounds. That is the lowest weight I had been since high school. So, to gain it all back within the year, and to feel out of control with it was what angered me.
While on Avandamet, I've been on other drugs to assist it. I was on Byetta. http://en.wikipedia.org/wiki/Exenatide
The first two weeks on that drug, I was sick constantly.
I can't go back on a drug to loose weight, when it does it by making me sick for two weeks straight!
I finally talked my doctor into taking me off the Avandia! I am now on a drug called Actos Plus. It's a drug that combines Actos with Metformin. (That's the plus.) http://en.wikipedia.org/wiki/Actos
So, currently I'm working on lessening the carve cravings, or if I eat them, either eat a controlled amount (Think 100calorie snacks) or eat the kind that are protein.
I am really working to become a healthier person. I just am having a lot of problems getting my cravings in line with what I need! I'm sick of yo-yo-ing!